Oregon, 2010Heavy Snow in Oregon, November 30, 2010
November 30, 2010 · NWS MFR · 1 event in 1 county or zone
An incoming cold front brought heavy precipitation to portions of southwest Oregon with a snow level of around 4500 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An incoming cold front brought heavy precipitation to portions of southwest Oregon with a snow level of around 4500 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 30, 4:08 AM PST, 8 hours 22 minutes earlier.
Area forecast discussion, Nov 30, 4:08 AM PST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST TUE NOV 30 2010
.DISCUSSION...MODELS ARE IN GOOD AGREEMENT IN BRINGING A STRONG COLD
FRONT TOWARDS THE CWA TODAY. CURRENT SATELLITE IMAGE SHOWS GOOD
MOISTURE TAP. WITH THE JET MAX ORIENTATED NEARLY PARALLEL TO THE
SURFACE FRONT...THE FRONT WILL BE SLOW TO MOVE INTO THE AREA WHICH
WILL CONTRIBUTE TO SIGNIFICANT QPF AMOUNTS...ESPECIALLY ALONG THE
CASCADES. IN ADDITION WINDS AHEAD OF THE FRONT WILL INCREASE WITH
MODERATE TO STRONG WINDS POSSIBLE ALONG THE HEADLANDS MAINLY FROM
GOLD BEACH TO CAPE BLANCO.
THE FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT. THE MAIN FOCUS FOR
PRECIPITATION WILL EVENTUALLY SHIFT SOUTH OVER THE SOUTHERN
CASCADES...WESTERN SISKIYOU COUNTY AND MOUNT SHASTA AREA. EXPECT
PRECIPITATION TO INCREASE IN THESE AREAS LATE THIS AFTERNOON AND
LASTING THROUGH WEDNESDAY MORNING.
THE FRONT CONTINUES TO MOVE SOUTH INTO NORTHERN CALIFORNIA
WEDNESDAY...THEN THE FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT...
THEN IT'S EXPECTED TO REMAIN NEARLY STATIONARY IN NORTHERN
CALIFORNIA. THERE IS SOME MODEL DIFFERENCES REGARDING HOW FAR SOUTH
THE FRONT GOES...THEN THERE IS DIFFERENCES REGARDING WHERE MOST OF
THE PRECIPITATION WILL BE CENTERED AT ONCE THE FRONTAL BOUNDARY
LIFTS NORTHWARD BACK INTO SOUTHWEST OREGON WEDNESDAY NIGHT OR
THURSDAY MORNING. THE ECMWF KEEPS MOST OF THE MOISTURE IN NORTHERN
CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTY WHILE THE GFS...NAM
AND CANADIAN BRINGS MOISTURE FARTHER NORTH INTO SOUTHWEST OREGON.
BEYOND THURSDAY..THERE ARE DIFFERENCE IN THE MODELS...THE GFS IS
MORE PROGRESSIVE WITH AN UPPER TROF WHILE THE ECMWF IS SLOWER. FOR
NOW LITTLE CHANGE WAS MADE TO THE FORECAST BEYOND THURSDAY.
&&
.AVIATION...CIGS WILL LOWER DURING THE DAY AS A COLD FRONT SLOWLY
MOVES INTO THE AREA. THIS WILL RESULT IN IFR CIGS WITH REDUCED
VISIBILITIES WITH INCREASING PRECIPITATION. IN ADDITION MTNS WILL BE
OBSCURED TODAY AND TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST
WEDNESDAY FOR ORZ029-030.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST
WEDNESDAY FOR ORZ027-028.
CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR CAZ082-083.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY ABOVE 4500 FEET FOR CAZ080.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-370-376.
PETRUCELLIHazardous weather outlook, Nov 30, 6:39 AM PST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
639 AM PST TUE NOV 30 2010
ORZ021-022-011400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
639 AM PST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 4PM THIS AFTERNOON...SEE
THE CURRENT WIND WARNING PRODUCT FOR THE LATEST DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ029-030-011400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
639 AM PST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM 10AM THIS MORNING THROUGH
MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH 10AM WEDNESDAY...SEE THE LATEST
WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-011400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
639 AM PST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM 4PM THIS AFTERNOON
THROUGH MIDNIGHT...SEE THE LATEST WINTER STORM WARNING MESSAGE FOR
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH 1OAM WEDNESDAY..SEE THE LATEST
WINTER STORM WARNING MESSAGE FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-011400-
SOUTH CENTRAL SISKIYOU COUNTY-
639 AM PST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM 4PM THIS AFTERNOON
THROUGH MIDNIGHT FOR ELEVATIONS ABOVE 3500 FEET...SEE THE LATEST
WINTER STORM WARNING MESSAGE FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH 10AM WEDNESDAY FOR ELEVATIONS
ABOVE 3500 FEET...SEE THE LATEST WINTER STORM WARNING MESSAGE FOR
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-011400-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
639 AM PST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING REMAINS IN EFFECT FROM 10AM THIS MORNING
THROUGH MIDNIGHT FOR ELEVATIONS ABOVE 4500 FEET...SEE THE LATEST
WINTER STORM WARNING MESSAGE FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 10AM WEDNESDAY FOR
ELEVATIONS ABOVE 4500 FEET...SEE THE LATEST WINTER STORM WARNING
MESSAGE FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-011400-
WESTERN SISKIYOU COUNTY-
639 AM PST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING REMAINS IN EFFECT FROM 4PM THIS AFTERNOON
THROUGH MIDNIGHT FOR ELEVATIONS ABOVE 4500 FEET...SEE THE LATEST
WINTER STORM WARNING MESSAGE FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 10AM WEDNESDAY FOR
ELEVATIONS ABOVE 4500 FEET...SEE THE LATEST WINTER STORM WARNING
MESSAGE FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Siskiyou Mountains & Southern Oregon Cascades
- When
- November 30, 12:30 PM PST to 11:59 PM PST
- Where
- Siskiyou Mountains & Southern Oregon Cascades forecast zone
- Reported by
- RAWS
- Coordinates
- 42.495, -122.645 (the zone’s center; the record gives no point)
An incoming cold front brought heavy precipitation to portions of southwest Oregon, but due to high snow levels...around 4500 feet...no reports of high snow were received. However, heavy rain reports were recorded in Josephine county, including 1.90 inches 2SW O'Brien, 1.90 inches 1SSW of O'Brien, and 1.38 inches 3.7W of Cave Junction, all in 24 hours. The extreme western tip of ORZ028 is near these stations, so based on these reports, it is estimated that heavy snow occurred at higher elevations in zone ORZ028.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, November 30, 2010$5.3 million · EF2 · 11 events
- Extreme Cold in New Mexico, November 30, 20101 death · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 30, 2010$1.6 million · EF1 · 7 events
- Tornadoes and Flash Flood in Alabama, November 30, 2010$410,000 · EF1 · 25 events
- Flash Flooding and Flood in Tennessee, November 30, 2010$182,000 · 5 events
- High Wind in Tennessee, November 30, 2010$60,000 · 83 kt wind · 10 events
- Damaging Winds in Louisiana, November 30, 2010$61,000 · 61 kt wind · 6 events
- Damaging Winds in South Carolina, November 30, 2010$39,000 · 60 kt wind · 11 events
- Tornadoes and Damaging Winds in Mississippi, November 30, 2010$28,000 · EF0 · 6 events
- High Wind in New York, November 30, 2010$25,000 · 50 kt wind · 1 event
- Tornadoes and Damaging Winds in Louisiana, November 30, 2010$15,000 · EF0 · 4 events
- Damaging Winds in Georgia, November 30, 2010$13,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263912.